Journal Article

Discrete Choice Non-Response

Esmeralda A. Ramalho and Richard J. Smith

in The Review of Economic Studies

Published on behalf of Review of Economic Studies Ltd

Volume 80, issue 1, pages 343-364
Published in print January 2013 | ISSN: 0034-6527
Published online April 2012 | e-ISSN: 1467-937X | DOI: http://dx.doi.org/10.1093/restud/rds018
Discrete Choice Non-Response

More Like This

Show all results sharing these subjects:

  • Multiple or Simultaneous Equation Models; Multiple Variables
  • Single Equation Models; Single Variables
  • Econometric Modelling

GO

Show Summary Details

Preview

Missing values are endemic in the data sets available to econometricians. This paper suggests a semiparametrically efficient likelihood-based approach to deal with general non-ignorable missing data problems for discrete choice models. Our concern is when the dependent variable and/or covariates are unobserved for some sampling units. A supplementary random sample of observations on all covariates may be available. The key insight of this paper is the recognition of non-response as a modification of choice-based (CB) samples. Semiparametrically efficient generalized method of moments (GMM) estimation appropriate for CB samples is then adapted for the non-response framework considered in this paper. Simulation results for various GMM estimators proposed here are very encouraging.

Keywords: Generalized method of moments estimation; Empirical likelihood; Missing completely at random; Non-ignorable non-response; Semiparametric efficiency; C25; C35; C51

Journal Article.  7207 words.  Illustrated.

Subjects: Multiple or Simultaneous Equation Models; Multiple Variables ; Single Equation Models; Single Variables ; Econometric Modelling

Full text: subscription required

How to subscribe Recommend to my Librarian

Users without a subscription are not able to see the full content. Please, subscribe or login to access all content.